MAUDE Adverse Event Report: SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is underway.
 
Event or Problem Description
A user facility reported a burn to the patient's hand during a clear and brilliant procedure.There is no other information available at this time.A request for further information has been sent.
 
Event or Problem Description
Additional information was received, and it was determined that the operator of the device went against protocol by: over treating the hand by going above the 8 passes that is recommended as per our protocol.Didn¿t pre and post cool or allow for adequate thermal relaxation time during the treatment.This allowed for an accumulation of too much heat to the hand.The clinical trainer based in australia visited the clinic in scope of this adverse event, and she has concluded that the event had occurred due to the operator going against the treatment protocol.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
No other treatment information was provided by the customer and no product was returned for evaluation after multiple follow up attempts.A solta clinical training specialist found that the customer was going against training protocols during this treatment causing the event.The user was over-treating the hand by going above the 8 passes that is recommended as per the protocol.Also, the user didn¿t pre and post cool or allow for adequate thermal relaxation time during the treatment.According to the solta clinical training specialist, this allowed for an accumulation of too much heat to the hand resulting in this event.The user was re-trained on proper technique and protocols for clear+brilliant treatment.According to clear+brilliant system hazard analysis, burns are a known possible complication of treatment.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, this event was most likely technique related.At this time, no capa is necessary.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste. 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key18943294
Report Number3011423170-2024-00135
Device Sequence Number12857329
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
05/14/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/08/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown